This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Transient, Paroxysmal, Shock-Like Paresthesias Associated With Paroxetine Initiation

CPT Timothy R. Berigan, MAJ Anne W. Cannard, and MAJ Kevin R. Cannard

Published: April 15, 1997

Article Abstract

Letter to the Editor

Sir: We report three cases of transient, paroxysmal, shocklike
paresthesias associated with the initiation of paroxetine
treatment.

Case 1. Ms. A, a 25-year-old Hispanic woman diagnosed by
DSM-IV criteria with a major depressive episode and associated
anxiety, was placed on paroxetine 20 mg/day. For the first 3
days, shortly after taking her morning 20-mg dose, she experienced facial paresthesias of a mild, electric-shock-like nature
that were also associated with the subjective sense of facial
twitching. Each episode lasted approximately 5 minutes.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 58

Quick Links: Depression (MDD)

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...